MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device damage occurred.A watchman access system (was) was positioned and a watchman laa closure device & delivery system (wds) were selected for use during a left atrial appendage (laa) closure procedure.While the wds was placed into the was, a kink to the sheath was noted.The physician was able to manage the sheath in such a way to obtain minimal resistance and proceed with deployment.After the device was successfully deployed, a 1cm strand of what appeared to be a potential thrombus or fibrous tissue was noted on the tip of the was.At this time, the physician aspirated the sheath in attempt to resolve the object, but no change occurred via transesophageal echocardiogram (tee).The device was released and implanted.The sheath was then pulled out of the patient at which point the physician noted a thin wire protruding from the tip of the sheath.The physician attempted to remove the wire, but was not able to separate it from the sheath.No further damage was noted to the sheath.No patient complications occurred.
 
Additional Manufacturer Narrative
Product investigation completed.Returned product consisted of watchman access system with part of the sheath and hub/valve missing (not returned).The customer supplied a photo of the reported wire protruding from the tip.Analysis of the supplied photo, tip, and sheath included microscopic and visual inspection.Inspection revealed tip damage (delamination of the inner liner/stretched/misshapen), and kinks in the sheath located 8cm and 19cm from the tip of the device.The photo showed a filament protruding out from the inside of the tip, and was consistent with delamination of the ptfe liner, and is consistent with the observed delamination on the returned device.Inspection of the rest of the device found no other damage or defect.
 
Event or Problem Description

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9547193
Report Number2134265-2019-16332
Device Sequence Number2408233
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0023077814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date02/05/2020
Patient Sequence Number1